It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-25-2006, 09:46 PM   #1
Newbie
(female)
 
Join Date: Jun 2006
Location: CA
Posts: 2
Ginnymc HB User
anyone have prob. with stomach or GERD?

I have Neuropathy for over 3 years now, about a month ago, I had bad stomach, thought it was the flu bug, but it really never went away. don't feel like eating at all. feel like throwing up just walking into kitchen, losing weight. not a good way to do it. reg doc took blood tests for stomach stuff, and an ekg nothing showed up.. She has me on Prilosac,(sp) heavy doses, said to take it for 2 weeks and even longer....
taking Neurotin about 600-900 a day and that's it.
had it hurting right at my chest bone that scared me. wondered if my muscles were causing this? anyone else have any stomach problems?
thanks
Ginny

 
Old 06-30-2006, 10:53 PM   #2
Senior Member
(female)
 
Join Date: Jun 2006
Location: Columbia, South Carolina USA
Posts: 140
Shimz HB User
Re: anyone have prob. with stomach or GERD?

I had shingles last year as well. But last year I was on Neurotin, Gabapentin, Famvir, some med Propoxy...etc can't remember exactly what it called and Pain meds. I took all of these meds for about 2-3 weeks when I got off of it stomach was burning I had a metal taste in my mouth to. It continued the taste and stomach burning for a year. I went and saw a gasterologist and they set me up for an upper endoscopy. They removed a polyp that had formed from all those meds. I am now on Priolsec OTC. I took it before but was taking it wrong. The doc has told me take Prilosec OTC for 30 days. Before i eat anything and start the day off I take one pill 30 minutes later I must eat solid food. Plus he gave me IBS irritalbe bowed syndrome pills its like chew pill. I don't know why he gave me that i don't have problems with my bowels but I am taking it as told. After 30 days if it continues I must continue to take it and I may have continue to take it forever but the thing is if Idon't treat it ...it will get worse and I dont want to end up with throat cancer now do I? Also do it says do not eat 3 /4 before going to bed and when you eat don't lay down right away as it makes the acid flow up to your esophagus.

Hope that helps I would go get checked out though just to be safe and to remove polyps if there are any that have formed. I am on lyrica now.

Last edited by Shimz; 06-30-2006 at 10:53 PM.

 
Sponsors Lightbulb
   
Old 07-01-2006, 05:14 AM   #3
Senior Member
(male)
 
Join Date: Jan 2005
Posts: 109
steerpike HB User
Re: anyone have prob. with stomach or GERD?

Hi Ginny,

I'm sure everyone's offered you some sort of advice at this point... hopefully you won't consider the following too annoying.

Anyway, in another totally unrelated health concern to my numbness, etc, I have a hiatal hernia, which tends to cause severe acid reflux. The best way to cope with GERD is to avoid foods that trigger reflux: greasy, fatty, spicy foods. Loosing weight/eating well really helps. Eat smaller meals. Also, try not to drink too much liquid with your dinner.

H+ inhibitors like prilosec can really mess up your digestive system.... after taking them for a while I began to develop colitis-like symptoms. Plus with an acidless stomach, you don't digest food as well... not to mention opening your body up to germs. Take as little as possible to fix your symptoms, no more... and eventually try to wean yourself off of it. I was on it for about 3 years.... it sucks! Today, I'm fine (at least in the stomach acid department).

As for the nausea, there's nothing better than ginger tea-- honestly! Weight per weight, it performs just as well as gravol/drammamine, but without drowsiness.

Good Luck

 
Old 07-01-2006, 10:15 AM   #4
Senior Member
(female)
 
Join Date: Jun 2006
Location: Columbia, South Carolina USA
Posts: 140
Shimz HB User
steerpike

Steerpike how long did you take prilosec? I am on it now but that is what I am afraid of to taking it for a long time. The doc wrote it up as 30 days the nurse who called to check up on me said when i asked how long will i need to ttake it and she said probably for the rest of my life and then i said it says 30 days and she said well after 30 days if you still feel the symptoms of reflux you will to be on it again. She said if i didnt get on it when I need to be on it then it would cause more damage?

Any suggestions?

 
Old 07-01-2006, 08:41 PM   #5
Senior Member
(male)
 
Join Date: Jan 2005
Posts: 109
steerpike HB User
Re: anyone have prob. with stomach or GERD?

Hey Shimz,

I was on H+ blockers-- such as Prilosec-- for at least 2 years (ranitidine, rabeprazole sodium). As I recall, Prilosec is a little blue pill, which is difficult to cut in half. Generic ranitidine, or Zantac, are cheaper and will work just as well, with the added bonus that you can chop the pills up to allow for lower doses.

I recommend starting with a small dose, i.e. half a Zantac, and seeing if you can get by.... if not then increase the dose accordingly, up to the daily maximum.

It's true that acid damage to the esophagus takes a while to heal, so if it still hurts, make sure you take some sort of dose everyday.

At this point, I don't need any pills at all. But of course, I've really changed my diet and eating habits. The case may be different for those taking Neurotonin though, as I've heard it's hard on the stomach. Is it possible to take the pill with food? This may buffer the effect a little.

Good Luck!

 
Old 07-02-2006, 11:08 AM   #6
Senior Member
(female)
 
Join Date: Jun 2006
Location: Columbia, South Carolina USA
Posts: 140
Shimz HB User
Re: anyone have prob. with stomach or GERD?

prilosec otc is not a blue pill it is pink. I can't take zantac because its hard for me to swallow. I will just do what the doc says for couple of months and see if it gets betterl Thanks

 
Old 07-06-2006, 11:30 AM   #7
Inactive
(female)
 
Join Date: Jun 2006
Location: near Nashville, TN, USA
Posts: 9
Sherrysham HB User
Re: anyone have prob. with stomach or GERD?

Ginnymc,

Pain in the area you describe *could* be an ulcer.....at least that is where I hurt each time I've had one. In the bloodwork done on you, were you tested for "H Pylori Bacteria"?? That is the bacteria that was discovered to cause *most* cases of ulcers, where Docs had originally thought ulcers were caused by stress. The ONLY way to cure an H Pylori induced ulcer is a trio of drugs; an antibiotic, Flagyl, and either Prevacid/Nexium. Prilosec is NOT strong enough to heal this type ulcer and you [B]have[B] to have the TRIO of drugs in unison to cure it!!

Ulcers cause different symptoms to different people. While mine caused definite pain, the pain was at it's worst about 1 1/2 to 2 hours after eating - when the stomach was empty!! Nausea is experienced by some people with ulcers, by not by all. Finding out if you were tested for H Pylori Bacteria in your bloodwork would be an excellent place to start!! This bacteria can also be tested for in a breath test, and by scraping the lining of the stomach during an endoscopy.

If not an ulcer, your nausea could even be caused by Neurontin (even if you've been on it a while), stress, or any number of reasons. You could have originally had a virus/stomach flu, and the Neurontin is keeping your stomach upset because you weren't eating enough, and the cycle began. While medicine can be a wonderful aide, it's sometimes our worst enemy too. Keep working with your Dr., and sometimes even your Pharmacist is even BETTER than your Dr., at helping figure things out and recommending medications to try, etc. !! Hopes you have a happy tummy soon!

Sherry

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone Ever Cured For Good? CharBerry Acid Reflux / GERD 2 12-10-2007 07:37 PM
Has anyone been told they had COPD,only to find out they have GERD instead? WendiC Acid Reflux / GERD 6 10-24-2006 08:48 AM
problems with stomach emptying, etc. violetmagenta Digestive Disorders 3 09-05-2006 01:38 PM
anyone have any ideas? missygt Lung & Respiratory Disorders / COPD 4 05-12-2006 06:46 PM
Anyone had these symptoms damians Digestive Disorders 5 03-16-2006 06:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (48), Aussie100 (34), RisingParrot (34), daisymaegrl (33), Ruby8 (27), captinsane1 (25), June89 (22), awlright (10), LasVegasgirl (10), jverive (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!